Alert archive / Missouri / Winter Storm Warnings in 2015

Winter Storm Warning 1, NWS St. Louis, MO

January 31, 20154 counties in Missouri; Adams County, Brown County, Illinois

NWS St. Louis, MO issued this winter storm warning at Jan 31, 2015, 3:55 AM CST for 4 counties in Missouri; Adams County, Brown County, Illinois. It took effect at Jan 31, 2015, 9:00 PM CST. It was in force for 24 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 31, 2015, 3:55 AM CST (09:55 UTC)
In effect from
Jan 31, 2015, 9:00 PM CST
Expired
Feb 1, 2015, 9:00 PM CST
In force
24 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 31, 9:00 PM CSTHEAVY SNOW 1.9Edina, MOHEAVY SNOW CONTINUES WITH 1.9 INCHES IN THE LAST TWO HOURS.
Jan 31, 9:12 PM CSTSNOW 0Quincy, ILWET MODERATE TO HEAVY SNOW BEGINNING TO ACCUMULATE ON GRASS...SIDEWALKS...AND PARKING LOT.
Jan 31, 9:25 PM CSTSNOW 2Novelty, MOMODERATE TO HEAVY SNOW STILL FALLING.
Jan 31, 9:30 PM CSTSNOW 2Novelty, MOMODERATE TO HEAVY SNOW STILL FALLING.
Jan 31, 10:20 PM CSTSNOW 2.8Novelty, MO
Jan 31, 10:40 PM CSTSNOW 3Novelty, MO
Jan 31, 10:41 PM CSTSNOW 2.5Lewistown, MOSTILL CURRENTLY SNOWING.
Feb 1, 12:00 AM CSTHEAVY SNOW 5Edina, MOSTILL SNOWING.
Feb 1, 12:40 AM CSTSNOW 3.3Lewistown, MOSTILL SNOWING.
Feb 1, 1:00 AM CSTHEAVY SNOW 5.5Novelty, MOWHAT HAS ACCUMULATED IN THE PAST 4 HOURS. STILL SNOWING.
Feb 1, 2:15 AM CSTSNOW 1Quincy, ILSTILL SNOWING.
Feb 1, 2:45 AM CSTSNOW 1.1Hannibal, MOSNOWING HEAVILY.
Feb 1, 4:45 AM CSTSNOW 2Quincy, ILSTILL SNOWING.
Feb 1, 4:45 AM CSTHEAVY SNOW 5.5Lewistown, MOSTILL SNOWING.
Feb 1, 5:21 AM CSTSNOW 7.1Edina, MO
Feb 1, 7:18 AM CSTSNOW 0.5Hannibal, MO
Feb 1, 7:20 AM CSTSNOW 21 S Palmyra, MO
Feb 1, 8:29 AM CSTSNOW 7Canton, MO
Feb 1, 9:00 AM CSTSNOW 3Palmyra, MO
Feb 1, 9:15 AM CSTSNOW 5Steffenville, MO
Feb 1, 10:04 AM CSTSNOW 7.6Lewistown, MO
Feb 1, 10:43 AM CSTSNOW 2Hannibal, MO
Feb 1, 11:16 AM CSTSNOW 81 Nw Ewing, MO
Feb 1, 11:46 AM CSTHEAVY SNOW 8.6Edina, MO
Feb 1, 7:25 PM CSTSNOW 3.3Quincy, ILFACEBOOK REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WWUS43 KLSX 310955
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
355 AM CST SAT JAN 31 2015

ILZ095-096-MOZ018-019-312200-
/O.UPG.KLSX.WS.A.0001.150201T0000Z-150202T0000Z/
/O.NEW.KLSX.WS.W.0001.150201T0300Z-150202T0300Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-
INCLUDING THE CITY OF...QUINCY
355 AM CST SAT JAN 31 2015

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 9 PM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...RAIN WILL CHANGE TO SNOW ON SATURDAY EVENING WITH SNOW
  CONTINUING ON SUNDAY AND INTO EARLY SUNDAY EVENING.

* ACCUMULATIONS...5 TO 7 INCHES OF SNOW.

* WINDS...BECOMING NORTH 10 TO 20 MPH ON SUNDAY AFTERNOON AND
  EVENING....WITH HIGHER GUSTS.   

* IMPACTS...THE WINTRY PRECIPITATION WILL LIKELY RESULT IN 
  HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... 
  OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS 
  WILL BECOME SLIPPERY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW...
SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.

&&

$$

ILZ097-MOZ026-027-312200-
/O.UPG.KLSX.WS.A.0001.150201T0000Z-150202T0000Z/
/O.NEW.KLSX.WW.Y.0002.150201T0300Z-150202T0300Z/
MARION MO-PIKE IL-SHELBY MO-
INCLUDING THE CITY OF...HANNIBAL
355 AM CST SAT JAN 31 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 9 PM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...RAIN WILL CHANGE TO SNOW ON SATURDAY EVENING WITH 
  SNOW CONTINUING ON SUNDAY AND INTO SUNDAY EVENING.

* ACCUMULATIONS...2 TO 4 INCHES OF SNOW.

* WINDS...WIND BECOMING NORTH AT 10 TO 20 MPH SUNDAY AFTERNOON AND
  EVENING...WITH HIGHER GUSTS.

* IMPACTS...THE WINTRY PRECIPITATION WILL LIKELY RESULT IN 
  HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... 
  OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS 
  WILL BECOME SLIPPERY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

MOZ034>036-312200-
/O.NEW.KLSX.WW.Y.0002.150201T0300Z-150202T0300Z/
MONROE MO-PIKE MO-RALLS MO-
INCLUDING THE CITY OF...BOWLING GREEN
355 AM CST SAT JAN 31 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 9 PM CST SUNDAY.

* TIMING...RAIN WILL BECOME MIXED WITH AND CHANGE OVER TO SNOW
  SATURDAY NIGHT AND EARLY SUNDAY...WITH THE SNOW CONTINUING
  SUNDAY AFTERNOON AND EVENING.

* ACCUMULATIONS...1 TO 3 INCHES OF SNOW.

* WINDS...WIND BECOMING NORTH 10 TO 20 MPH SUNDAY AFTERNOON AND
  EVENING...WITH HIGHER GUSTS.  

* IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS 
  TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND 
  UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME 
  SLIPPERY AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

TRUETT
6 follow-up statements
534 
WWUS43 KLSX 312142
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CST SAT JAN 31 2015

ILZ095-096-MOZ018-019-011200-
/O.CON.KLSX.WS.W.0001.150201T0300Z-150202T0300Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-
INCLUDING THE CITY OF...QUINCY
342 PM CST SAT JAN 31 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM CST SUNDAY...

* TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW LATE SATURDAY NIGHT
  WITH SNOW CONTINUING ON SUNDAY AND INTO EARLY SUNDAY EVENING.

* ACCUMULATIONS...5 TO 7 INCHES OF SNOW.

* WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...THE WINTRY PRECIPITATION WILL LIKELY RESULT IN 
  HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... 
  OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS 
  WILL BECOME SLIPPERY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW...
SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.

&&

$$

ILZ097-MOZ026-027-034>036-011200-
/O.CON.KLSX.WW.Y.0002.150201T0300Z-150202T0300Z/
MARION MO-MONROE MO-PIKE IL-PIKE MO-RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL
342 PM CST SAT JAN 31 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 PM CST SUNDAY...

* TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW LATE SATURDAY NIGHT
  WITH SNOW CONTINUING ON SUNDAY AND INTO SUNDAY EVENING.

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW.

* WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...THE WINTRY PRECIPITATION WILL LIKELY RESULT IN 
  HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... 
  OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS 
  WILL BECOME SLIPPERY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

TILLY
062 
WWUS43 KLSX 010348
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CST SAT JAN 31 2015

ILZ095-096-MOZ018-019-011600-
/O.CON.KLSX.WS.W.0001.000000T0000Z-150202T0300Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-
INCLUDING THE CITY OF...QUINCY
948 PM CST SAT JAN 31 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST SUNDAY...

* TIMING...MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH MIDNIGHT
  OVER PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
  SNOW SHOULD CONTINUE OVERNIGHT AND INTO THE DAY ON SUNDAY.

* ACCUMULATIONS...6 TO 10 INCHES OF SNOW.

* WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...THE WINTRY PRECIPITATION WILL LIKELY RESULT IN 
  HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... 
  OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS 
  WILL BECOME SLIPPERY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW...
SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.

&&

$$

ILZ097-MOZ026-027-034>036-011600-
/O.CON.KLSX.WW.Y.0002.000000T0000Z-150202T0300Z/
MARION MO-MONROE MO-PIKE IL-PIKE MO-RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL
948 PM CST SAT JAN 31 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST
SUNDAY...

* TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW LATE SATURDAY 
  NIGHT WITH SNOW CONTINUING ON SUNDAY AND INTO SUNDAY EVENING.

* ACCUMULATIONS...2 TO 6 INCHES OF SNOW.

* WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...THE WINTRY PRECIPITATION WILL LIKELY RESULT IN 
  HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... 
  OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS 
  WILL BECOME SLIPPERY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

GOSSELIN
578 
WWUS43 KLSX 011018
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
418 AM CST SUN FEB 1 2015

MOZ026-027-012230-
/O.UPG.KLSX.WW.Y.0002.000000T0000Z-150202T0300Z/
/O.EXA.KLSX.WS.W.0001.000000T0000Z-150202T0300Z/
MARION MO-SHELBY MO-
INCLUDING THE CITY OF...HANNIBAL
418 AM CST SUN FEB 1 2015

...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT
UNTIL 9 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* TIMING...SNOW WILL CONTINUE TODAY AND INTO EARLY THIS EVENING.

* ACCUMULATIONS...5 TO 8 INCHES OF SNOW.

* WINDS...WINDS BECOMING NORTH THIS AFTERNOON AND INCREASING TO 15
  TO 30 MPH. 

* IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS
  TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND
  UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY
  AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW...
SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.

&&

$$

ILZ095-096-MOZ018-019-012230-
/O.CON.KLSX.WS.W.0001.000000T0000Z-150202T0300Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-
INCLUDING THE CITY OF...QUINCY
418 AM CST SUN FEB 1 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...SNOW WILL CONTINUE ACROSS THE AREA TODAY AND INTO EARLY
  THIS EVENING.    

* ACCUMULATIONS...6 TO 10 INCHES OF SNOW.

* WINDS...WINDS BECOMING NORTH THIS AFTERNOON AND INCREASING TO 15
  TO 30 MPH.

* IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS
  TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND
  UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY
  AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW...
SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.

&&

$$

ILZ097-MOZ034>036-012230-
/O.CON.KLSX.WW.Y.0002.000000T0000Z-150202T0300Z/
MONROE MO-PIKE IL-PIKE MO-RALLS MO-
INCLUDING THE CITY OF...BOWLING GREEN
418 AM CST SUN FEB 1 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...SNOW IS EXPECTED TODAY AND INTO THE EARLY EVENING
  HOURS. THE SNOW MAY BRIEFLY MIX WITH SOME RAIN LATER THIS
  MORNING AND EARLY THIS AFTERNOON.   

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW.

* WINDS...WIND BECOMING NORTH AT 15 TO 30 MPH THIS AFTERNOON.

* IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS
  TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND
  UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY
  AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

TRUETT
928 
WWUS43 KLSX 011155
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
555 AM CST SUN FEB 1 2015

ILZ095-096-MOZ018-019-026-027-020000-
/O.CON.KLSX.WS.W.0001.000000T0000Z-150202T0300Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO-
INCLUDING THE CITIES OF...HANNIBAL...QUINCY
555 AM CST SUN FEB 1 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...SNOW WILL CONTINUE TODAY AND INTO EARLY THIS EVENING.

* ACCUMULATIONS...5 TO 11 INCHES OF SNOW.

* WINDS...WINDS WILL BECOME NORTH AND INCREASE TO 15 TO 30 MPH
  THIS AFTERNOON. 

* IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS
  TRAVEL CONDITIONS THROUGHOUT THE AREA. IN ADDITION...THE WEIGHT
  OF THE HEAVY WET SNOW MAY CAUSE DAMAGE TO TREES AND OVERHEAD
  UTILITIES...AND SOME POWER OUTAGES ARE POSSIBLE. IT APPEARS THAT
  THIS THREAT WILL BE GREATEST TO THE NORTH AND WEST OF QUINCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW...
SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
EXPECTED.

&&

$$

ILZ097-MOZ034>036-020000-
/O.CON.KLSX.WW.Y.0002.000000T0000Z-150202T0300Z/
MONROE MO-PIKE IL-PIKE MO-RALLS MO-
INCLUDING THE CITY OF...BOWLING GREEN
555 AM CST SUN FEB 1 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...SNOW IS EXPECTED TODAY AND INTO THE EARLY EVENING 
  HOURS. THE SNOW MAY BRIEFLY MIX WITH SOME RAIN LATER THIS 
  MORNING AND EARLY THIS AFTERNOON.

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW.

* WINDS...WINDS BECOMING NORTH AT 15 TO 30 MPH THIS AFTERNOON.

* IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS 
  TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND 
  UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME 
  SLIPPERY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY BE SLIPPERY...SO
MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY
ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES.

&&

$$

TRUETT
380 
WWUS43 KLSX 012145
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CST SUN FEB 1 2015

ILZ095-096-MOZ018-019-026-027-020300-
/O.CON.KLSX.WS.W.0001.000000T0000Z-150202T0300Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO-
INCLUDING THE CITIES OF...HANNIBAL...QUINCY
345 PM CST SUN FEB 1 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...SNOW WILL CONTINUE EARLY THIS EVENING.

* ACCUMULATIONS...UP TO ONE INCH OF ADDITIONAL SNOWFALL WITH 5 TO
  11 INCHES OF SNOW TOTAL.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS 
  TRAVEL CONDITIONS THROUGHOUT THE AREA. IN ADDITION...THE 
  WEIGHT OF THE HEAVY WET SNOW MAY CAUSE DAMAGE TO TREES AND 
  OVERHEAD UTILITIES...AND SOME POWER OUTAGES ARE POSSIBLE. IT 
  APPEARS THAT THIS THREAT WILL BE GREATEST TO THE NORTH AND 
  WEST OF QUINCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW...
SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
EXPECTED.

&&

$$

ILZ097-MOZ034>036-020300-
/O.CON.KLSX.WW.Y.0002.000000T0000Z-150202T0300Z/
MONROE MO-PIKE IL-PIKE MO-RALLS MO-
INCLUDING THE CITY OF...BOWLING GREEN
345 PM CST SUN FEB 1 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* TIMING...SNOW IS EXPECTED EARLY THIS EVENING HOURS. 

* ACCUMULATIONS...UP TO ONE INCH OF ADDITIONAL ACCUMULATION IS
  POSSIBLE WITH 2 TO 5 INCHES OF SNOW TOTAL.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS
  TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES...OVERPASSES AND
  UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME
  SLIPPERY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY BE SLIPPERY...SO
MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE
ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND
CURVES.

&&

$$

TILLY
932 
WWUS43 KLSX 020301
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
901 PM CST SUN FEB 1 2015

ILZ095-096-MOZ018-019-026-027-020415-
/O.EXP.KLSX.WS.W.0001.000000T0000Z-150202T0300Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO-
INCLUDING THE CITIES OF...HANNIBAL...QUINCY
901 PM CST SUN FEB 1 2015

...WINTER STORM WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

LIGHT SNOW IS TAPERING OFF ACROSS NORTHEASTERN MISSOURI AND WEST
CENTRAL ILLINOIS. THERE MAY BE A FEW TENTHS OF AN INCH OF
ADDITIONAL ACCUMULATION THIS EVENING BEFORE THE SNOW TAPERS OFF TO
FLURRIES. FLURRIES ARE EXPECTED TO CONTINUE OVERNIGHT. 

$$

ILZ097-MOZ034>036-020415-
/O.EXP.KLSX.WW.Y.0002.000000T0000Z-150202T0300Z/
MONROE MO-PIKE IL-PIKE MO-RALLS MO-
INCLUDING THE CITY OF...BOWLING GREEN
901 PM CST SUN FEB 1 2015

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

LIGHT SNOW IS TAPERING OFF ACROSS NORTHEASTERN MISSOURI AND WEST
CENTRAL ILLINOIS. THERE MAY BE A FEW TENTHS OF AN INCH OF
ADDITIONAL ACCUMULATION THIS EVENING BEFORE THE SNOW TAPERS OFF TO
FLURRIES. FLURRIES ARE EXPECTED TO CONTINUE OVERNIGHT.

$$

KANOFSKY

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 3:41 AM CST, 14 minutes earlier.

Area forecast discussion, Jan 31, 3:41 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
341 AM CST Sat Jan 31 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 327 AM CST Sat Jan 31 2015

Mid and high clouds to remain over region ahead of main weather
system. In the meantime, low level moisture and warm air advection
are on the increase on nose of low level jet. So rain will continue
to develop and spread eastward through much of our forecast area
today, especially north and west of St. Louis metro area. It will
mainly be in the form of rain but could see a brief period of snow
mixed in across central and northeast Missouri this morning. As for
high temperatures, they will be in the upper 30s to mid 40s.

Byrd

.LONG TERM:  (Tonight through Friday)
Issued at 327 AM CST Sat Jan 31 2015

(Tonight-Monday)

Obivously, main concern is ptypes and potential snowfall amounts
with storm system pushing into the region.  00z runs have continued
warming trend of low level temp profile in advance of the storm, and
given that this has been the trend for 4 straight model cycles
forecast has been adjusted "warmer" as well.  This adjustment will
manifest itself in a slower transition to all snow, and reduced
snowfall amounts over the central third of the CWA...along the I-70
corridor.

Certainly, best area for accumulations in our CWA will be our far
northern counties, and the key to the forecast is how soon the
precip transitions from rain to snow.  NAM forecast sounding for UIN
indicates some low level cooling that would cause the switch to
occur as early as 03z, while GFS is warmer/slower with cooling.
It's also interesting, and perhaps a bit worrisome from a heavy
snowfall viewpoint, that both the NAM and GFS are nearly isothermal
at 0C at 12z up to 900mb, and a slight wiggle either warmer or
colder will have a dramatic impact on when the changeover occurs and
ultimately how much snowfall.

Based on this uncertainty have tried to be a bit conservative with
snowfall forecasts across the north, but working the numbers in
various ways still yields snowfall totals of around or just above 6
inches along and north of an Edina-Mount Sterling line, with
snowfall totals dropping off quickly as you head south...to no more
than an inch along a Mexico-Vandalia IL line.  Based on these
forecast amounts, will go with a Winter Storm Warning for our far
northern counties for tonight into Sunday evening, with roughly a 2
county "buffer" of a winter weather advisory for lesser snowfalls of
2-4 inches for the same time period.   Along and south of
I-70...snowfall totals should be under an inch.  These snowfall
totals include any snowfall from tonight, through Sunday, and into
early Sunday evening.

This is our best estimate of expected snowfall with this storm, and
its important to point out that all indications are that there will
be an extremely tight snowfall gradient from extreme southeast
Iowa into northern MO and west central IL, with snowfall totals
varying greatly over a very short distance. We've attempted to
reflect this gradient in the forecast, but in all likelihood the
distance between several inches of snow and just a dusting will be
much tighter than indicated. Any slight change in the expected
gradient will have a very large impact on snowfall totals at any
given location in the warning and advisory areas.

Winds are forecast to increase fairly dramatically in the wake of
the surface low sunday afternoon and evening over northern parts
of the CWA. Given that much of the snowfall will be quite wet
don't believe that blowing snow will be much of an issue, but will
be watching out for this threat as some of the accumulating snow
towards the end of the event becomes much drier.

The light snow that lingers into Sunday evening should end no later
than midnight, followed by a cold Canadian high that will drop lows
into the single digits and teens by Monday morning.   00z guidance
supports going forecast trends that temps will remain below normal
on Monday as the high pushes into the mid-Mississippi Valley, and
this will be followed by a fairly strong...but brief...warmup on
Tuesday with highs rebounding into the upper 30s and 40s.

(Wednesday-Friday)

Shortwave rotating through base of broad trof over the CONUS will
usher in another shot of cold air for the last half of the work
week.  By Thursday, highs will only be in the 20s to lower 30s, with
only a modest rebound in temps by Friday. Have continued some
slight chance PoPs with passage of shortwave on Wednesday, with
low PoPs continuing over southern sections of the CWA into
Thursday as GFS suggests this area could be on northern fringes
of system working its way from the southern Plains into the southeast
U.S.

Truett

&&

.AVIATION:  (For the 06z TAFs through 06z Saturday Night)
Issued at 1127 PM CST Fri Jan 30 2015

Specifics for KUIN, KCOU: VFR for at least the first 0-6 hours and
possibly longer. Clouds will lower and thicken ahead of an
approaching low pressure system. Regional radar loops and METARS
show that rain is spreading eastward across the region and should
begin at KCOU during the morning and then at KUIN during the
afternoon hours. KUIN is far enough north that the earlier arrival
of colder air at the terminal would mean a longer duration of
snowfall, and several inches of snow could accumulate at KUIN between
Saturday night and Sunday night. At this time, only minor snowfall
accumulations are expected at KCOU, and the transition from rain
to snow is beyond the end of the valid TAF period.

Specifics for KSTL, KSUS, KCPS: VFR for at least the first 0-6 hours
and probably through the first 12 hours. Clouds will lower and
thicken ahead of an approaching low pressure system. A prolonged
period of rain is expected on Saturday. When colder air arrives,
it might cause the rain to mix with or change to snow very late on
Saturday night into Sunday.

Kanofsky

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...WINTER WEATHER ADVISORY from 9 PM this evening to 9 PM CST
     Sunday FOR Marion MO-Monroe MO-Pike MO-Ralls MO-Shelby MO.

     WINTER STORM WARNING from 9 PM this evening to 9 PM CST Sunday
     FOR Knox MO-Lewis MO.

IL...WINTER WEATHER ADVISORY from 9 PM this evening to 9 PM CST
     Sunday FOR Pike IL.

     WINTER STORM WARNING from 9 PM this evening to 9 PM CST Sunday
     FOR Adams IL-Brown IL.

&&

WFO LSX
Hazardous weather outlook, Jan 30, 3:46 PM CST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CST FRI JAN 30 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
346 PM CST FRI JAN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ACCUMULATING SNOW IS LIKELY ACROSS MOST OF THE REGION SATURDAY
NIGHT AND SUNDAY. CURRENT INDICATIONS ARE THAT 5 TO 7 INCHES OF
SNOW ACCUMULATION IS POSSIBLE OVER NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS...WITH THE SNOWFALL TAPERING OFF TO LESS THAN AN
INCH OVER SOUTHEAST MISSOURI. A WINTER STORM WATCH HAS BEEN ISSUED
FOR A PORTION OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
WHERE A TOTAL OF 6 INCHES OR MORE IS POSSIBLE SATURDAY NIGHT AND
SUNDAY. THERE IS STILL MUCH UNCERTAINTY IN THE FORECAST...SO THESE
AMOUNTS MAY BE ADJUSTED TONIGHT AS ADDITIONAL FORECAST INFORMATION
BECOMES AVAILABLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 3:55 AM CSTWinter Weather AdvisoryLSXMarion, Monroe, Pike, Ralls, Shelby41 hr

Nearby

Winter Storm Warnings in Missouri, 2015Winter Storm Warnings in Illinois, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.